Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 6, 2001, 6:14 PM EDT for Campbell County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 6:14 PM EDT (22:14 UTC)
- Expired
- Apr 6, 2001, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Campbell County, KY
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:30 PM EDT | Hail 0.75 | Melbourne, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 062215 SVRILN KYC037-062300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 614 PM EDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMPBELL COUNTY IN KENTUCKY... * UNTIL 700 PM EDT... * AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BELLEVUE...OR ABOUT OVER CINCINNATI... MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SOUTHGATE... SILVER GROVE... NEWPORT... MELBOURNE... HIGHLAND HEIGHTS... COLD SPRING... CLARYVILLE... ALEXANDRIA... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND HAIL IN EXCESS OF ONE INCH. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:22 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 6, 3:22 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 322 PM EDT FRI APR 6 2001 UPPER RIDGE AXIS WILL MOVE THROUGH THE OHIO VALLEY TONIGHT AND TO THE ATLANTIC COAST BY SUNDAY. WITH SFC FRONT STAYING NORTH OF HERE...WARM MOIST UNSTABLE AIR WILL REMAIN IN PLACE FOR THE NEXT COUPLE DAYS AT LEAST. RADAR SHOWS A SHOWER OR TWO OVER WEST CENTRAL OHIO. OF GREATER CONCERN ARE STRONG TSRA OVER NORTHERN ILLINOIS/INDIANA MOVING TOWARD OUR AREA NEAR SFC FRONTAL BOUNDARY...WITH SVR WATCH ISSUED IN INDIANA UP TO OUR CWAS WESTERN BORDER. TSRA SHOULD HOLD TOGETHER AS THEY MOVE INTO OUR UNSTABLE AIRMASS. MORE TSRA COULD ALSO DEVELOP SOUTH OF THE CURRENT TSRA OVER CENTRAL ILLINOIS AND INDIANA...AS INSOLATION HAS CAUSED GREATER INSTABILITY THERE. WITH AREA UNDER SLIGHT RISK FOR SVR...HAVE ISSUED CLESPSILN HIGHLIGHTING THE THREAT. FOR TONIGHT...WILL GO WITH TSRA LIKELY WEST CENTRAL COUNTIES AND DAY...WITH HIGH CHANCE ELSEWHERE...USING MAINLY BEFORE MIDNIGHT WORDING IN WEST WITH FRONT LIFTING FARTHER NORTH TONIGHT. WITH FRONT CONTINUING NORTH...TSRA CHANCE IS LESS FAVORABLE ON SATURDAY. HOWEVER...WITH PERSISTENT MOIST UNSTABLE AIR NEAR SFC AND MID AND UPPER LEVEL SUPPORT...ILL KEEP 30% POPS ALL ZONES FOR AFTERNOON TSRA. WITH FAVORABLE LOW LEVEL MOISTURE AND JET DYNAMICS...WILL CONTINUE CHANCE POPS FOR TSRA SATURDAY NIGHT AND SUNDAY. WITH 60 DEWPOINTS AROUND...FWC LOWS ARE TOO LOW...SO ILL BUMP THEM UP A FEW DEGREES. FWC ALSO APPEARS TOO LOW FOR SATURDAYS HIGHS WITH FEWER CLOUDS AROUND THAN TODAY. FWC HIGHS LOOK GOOD FOR SUNDAY. MISILN OUT. .ILN...NONE. CONIGLIO
In the hours before
Special weather statement, Apr 6, 1:01 PM EDT, 5 hours 13 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 101 PM EDT FRI APR 6 2001 ...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND THIS EVENING... A WARM FRONT CROSSED OHIO LAST NIGHT AND IS NOW LOCATED NEAR LAKE ERIE. WARM...MOIST...UNSTABLE AIR HAS BECOME ESTABLISHED ACROSS THE ENTIRE THE OHIO RIVER REGION. THUNDERSTORMS OCCURRING OVER NORTHERN ILLINOIS ARE EXPECTED TO MOVE INTO WEST CENTRAL OHIO AND EAST CENTRAL INDIANA LATER THIS AFTERNOON...AND INTO CENTRAL OHIO BY MIDNIGHT. ADDITIONAL THUNDERSTORMS MAY DEVELOP AND MOVE THROUGH SOUTHERN OHIO AND NORTHERN KENTUCKY AS WELL. WITH STRONG WINDS ALOFT AND FAVORABLE TEMPERATURE AND MOISTURE PROFILES THROUGH THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS. THE MAIN THREAT FROM THE SEVERE WEATHER WILL BE FROM DAMAGING WINDS AND LARGE HAIL. EMERGENCY MANAGERS ARE ENCOURAGED TO HAVE EMERGENCY PROCEDURES IN PLACE BY THIS AFTERNOON...AND STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION. CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:22 PM EDT | Tornado Warning | ILN | Gallatin | 23 min |
| Apr 6, 6:27 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 33 min |
| Apr 6, 6:34 PM EDT | Severe Thunderstorm Warning | ILN | Grant | 41 min |
| Apr 6, 6:44 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 46 min |
| Apr 6, 7:17 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 43 min |
| Apr 6, 7:42 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.